Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 4, NWS Riverton, WY

January 26, 20084 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 26, 2008, 2:53 PM MST for 4 counties in Wyoming. It took effect at Jan 27, 2008, 12:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2008, 2:53 PM MST (21:53 UTC)
In effect from
Jan 27, 2008, 12:00 AM MST
Expired
Jan 28, 2008, 2:35 PM MST
In force
39 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Johnson County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 63 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 262153
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
253 PM MST SAT JAN 26 2008

...STRONG PACIFIC STORM SYSTEM TO BRING A GOOD POSSIBILITY OF
HIGH WIND ON SUNDAY...

.A PACIFIC STORM SYSTEM ORGANIZING OFF THE WEST COAST WILL MOVE
ONSHORE SUNDAY. SOUTHWEST WIND WILL INTENSIFY AHEAD OF THIS
STORMS ASSOCIATED COLD FRONT EARLY SUNDAY MORNING WITH HIGH WIND
DEVELOPING AND CONTINUING THROUGH THE DAY SUNDAY.

WYZ019-020-270700-
/O.UPG.KRIW.HW.A.0003.080127T0700Z-080128T0100Z/
/O.NEW.KRIW.HW.W.0004.080127T0700Z-080128T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
253 PM MST SAT JAN 26 2008

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS ARE EXPECTED TO INTENSIFY EARLY SUNDAY MORNING...
WITH WIND SPEEDS INCREASING TO 35 TO 45 MPH WITH GUSTS OVER 60
MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY
SUNDAY. EVEN STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH
ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE DAY
SUNDAY.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THE CASPER AREA...ALCOVA
RESERVOIR AND ALONG HIGHWAY 220 TO MUDDY GAP...AS WELL AS HIGHWAY
287 FROM MUDDY GAP TO BEAVER RIM...SHOULD BE PREPARED FOR THESE HIGH
WINDS. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL
IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING
HIGHWAY DEPARTMENT AT 5 1 1 OR ON THE INTERNET W W W . W Y O R O A
D . I N F O FOR VEHICLE ADVISORIES OR RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

AEM
9 follow-up statements
000 
WWUS75 KRIW 270439
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
939 PM MST SAT JAN 26 2008


WYZ019-020-271200-
/O.CON.KRIW.HW.W.0004.080127T0700Z-080128T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
939 PM MST SAT JAN 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY. 

A SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE TO INCREASE OVERNIGHT. BY MORNING A SOUTHWEST WIND OF 35
TO 45 MPH WILL BE COMMON WITH GUSTS TO 65 MPH.

STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY
ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE DAY SUNDAY AS WELL
IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE
PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES
INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220
SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO
SWEETWATER STATION...AND OVER BEAVER RIM.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 270947
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
247 AM MST SUN JAN 27 2008

WYZ019-020-271800-
/O.EXT.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
247 AM MST SUN JAN 27 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST MONDAY. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE
TODAY AND TONIGHT. STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO
70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE
DAY SUNDAY AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE
RANGE.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE
PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES
INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY
220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP
TO SWEETWATER STATION...AND OVER BEAVER RIM.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 271622
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
922 AM MST SUN JAN 27 2008

WYZ030-280030-
/O.EXA.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
922 AM MST SUN JAN 27 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 35 TO 45
MPH WITH GUSTS TO 65 MPH TODAY THROUGH TONIGHT.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE
PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES
INTERSTATE 80 EAST OF ROCK SPRINGS.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-020-280030-
/O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
922 AM MST SUN JAN 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE TODAY AND TONIGHT. STRONGER WIND SPEEDS OF 50 MPH WITH
GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD
DURING THE DAY TODAY AS WELL IN PARTS OF THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE. THERE HAS ALREADY BEEN ONE REPORT OF A TRACTOR
TRAILER THAT BLEW OVER ON WYOMING BOULIVARD LAST NIGHT.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE
PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES
INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY
220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP
TO SWEETWATER STATION...AND OVER BEAVER RIM.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

LIPSON
000 
WWUS75 KRIW 272109
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
209 PM MST SUN JAN 27 2008

WYZ019-020-281200-
/O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
209 PM MST SUN JAN 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE TONIGHT. STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70
MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE
NIGHT AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE
RANGE. THERE HAS ALREADY BEEN ONE REPORT OF A TRACTOR TRAILER THAT
BLEW OVER ON WYOMING BOULIVARD LAST NIGHT.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE
PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES
INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY
220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP
TO SWEETWATER STATION...AND OVER BEAVER RIM.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ030-281200-
/O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
209 PM MST SUN JAN 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 35 TO
45 MPH WITH GUSTS TO 65 MPH THROUGH TONIGHT.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE
PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES
INTERSTATE 80 EAST OF ROCK SPRINGS.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 272302
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
402 PM MST SUN JAN 27 2008

WYZ010-011-280700-
/O.EXB.KRIW.HW.W.0004.000000T0000Z-080128T0700Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
402 PM MST SUN JAN 27 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A WIND GUST OF 74 MPH WAS CLOCKED AT THE BUFFALO AIRPORT AT 4 PM.
WINDS NEAR 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED TO CONTINUE
THROUGH THIS EVENING.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-020-280715-
/O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
402 PM MST SUN JAN 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE TONIGHT. STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO
70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE
NIGHT AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE
RANGE. THERE HAS ALREADY BEEN ONE REPORT OF A TRACTOR TRAILER
THAT BLEW OVER ON WYOMING BOULEVARD LAST NIGHT.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE
PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES
INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY
220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP
TO SWEETWATER STATION...AND OVER BEAVER RIM.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ030-280715-
/O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
402 PM MST SUN JAN 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 35 TO
45 MPH WITH GUSTS TO 65 MPH THROUGH TONIGHT.

PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE
PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES
INTERSTATE 80 EAST OF ROCK SPRINGS.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 280438
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
938 PM MST SUN JAN 27 2008

WYZ010-011-280545-
/O.CAN.KRIW.HW.W.0004.000000T0000Z-080128T0700Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
938 PM MST SUN JAN 27 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

A SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR
OVERNIGHT. 

$$

WYZ030-280545-
/O.CAN.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
938 PM MST SUN JAN 27 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

A SOUTH TO SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL OCCUR OVERNIGHT.

$$

WYZ019-020-281200-
/O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
938 PM MST SUN JAN 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE OVERNIGHT. LOCALLY STRONGER WIND SPEEDS OF 50 MPH WITH
GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD
DURING THE NIGHT...AS WELL IN PARTS OF THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE. 

PEOPLE PLANNING TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR
STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE
25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF
CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER
STATION...AND OVER BEAVER RIM.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA. CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 280933
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
233 AM MST MON JAN 28 2008

WYZ019-020-281800-
/O.EXT.KRIW.HW.W.0004.000000T0000Z-080128T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
233 AM MST MON JAN 28 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH 11 AM THIS MORNING. LOCALLY STRONGER WIND SPEEDS OF 50
MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING
BOULEVARD DURING THE NIGHT...AS WELL IN PARTS OF THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE.

PEOPLE PLANNING TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR
STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25...
HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO
MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION...
AND OVER BEAVER RIM.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA. CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 281745
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1045 AM MST MON JAN 28 2008

WYZ019-020-282300-
/O.EXT.KRIW.HW.W.0004.000000T0000Z-080128T2300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1045 AM MST MON JAN 28 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING WILL CONTINUE IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON.

A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH 4 PM THIS AFTERNOON. LOCALLY STRONGER WIND
SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH
OF WYOMING BOULEVARD DURING THE DAY...AS WELL IN PARTS OF THE
GREEN MOUNTAINS AND RATTLESNAKE RANGE.

PEOPLE PLANNING TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR
STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25...
HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO
MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION...
AND OVER BEAVER RIM.

HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF
POSSIBLE IN THE HIGH WIND AREA. CHECK WITH THE WYOMING HIGHWAY
DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR
RESTRICTIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

LIPSON
000 
WWUS75 KRIW 282135
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MST MON JAN 28 2008

WYZ019-020-282245-
/O.CAN.KRIW.HW.W.0004.000000T0000Z-080128T2300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
235 PM MST MON JAN 28 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE WEAKENED THIS AFTERNOON BELOW HIGH WIND WARNING
CRITERIA...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...STRONG
SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS
BETWEEN 40 AND 50 MPH...WILL STILL BE POSSIBLE THIS AFTERNOON. IN
ADDITION...A STRONG COLD FRONT WILL MOVE SOUTH INTO CENTRAL
WYOMING...SHIFTING WIND TO THE NORTH. THESE NORTH WINDS WILL BE
SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS TO 45 MPH DURING THE
EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 26, 2:49 AM MST, 12 hours 4 minutes earlier.

Area forecast discussion, Jan 26, 2:49 AM MST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
249 AM MST SAT JAN 26 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
WARM AIR ADVECTION CLOUDS OVER THE WEST THIS MORNING WITH SOME
LIGHT SNOW FALLING...MAINLY IN THE MOUNTAINS. RAYMER STUDY PLOT
SHOWING 7 INCHES SINCE FRIDAY.  GOOD GRADIENT ACROSS THE AREA WITH
EVEN LANDER AND RIVERTON GETTING A BREEZE. TEMPERATURES IN THE
WIND RIVER BASIN SOME 20 DEGREES WARMER OVER LAST NIGHTS
TEMPERATURES.

WARM AIR ADVECTION SNOW TO CONTINUE TODAY OVER THE WEST THOUGH
WILL END FROM SOUTH TO NORTH THROUGH THE DAY AS DRIER PUSHES IN.
STILL...THE TETONS AND HIGHER TERRAIN IN SOUTHERN YELLOWSTONE AND
TOGWOTEE PASS COULD PICK UP SEVERAL MORE INCHES. WINDS WILL
CONTINUE EAST OF THE DIVIDE TODAY. DONT EXPECT WINDS TO BE STRONG
TODAY AS THE GRADIENT IS ONLY ABOUT 8 MB BETWEEN KRKS AND KGCC.
ALSO H7 WINDS WILL FROM THE NORTHWEST. HOWEVER...H7 WINDS BACK TO
THE NORTHWEST THIS EVENING AND THE GRADIENT WILL TIGHTEN. WILL
START TO SEE THE WINDS REALLY INCREASE OVER SOUTHEAST FREMONT AND
SOUTHWEST NATRONA COUNTIES THIS EVENING AS THIS HAPPENS. THEN
EXPECT WINDS TO INCREASE OVER THE LOWER ELEVATIONS OF NATRONA
COUNTY...ESPECIALLY AROUND CASPER. HAVE HIGH WIND WATCH OUT FOR
TONIGHT AND SUNDAY SO WILL LET THIS RIDE. MILD TEMPERATURES TO BE
FELT EAST OF THE DIVIDE TODAY AND SUNDAY. EVEN IN THE CENTRAL
BASINS WHICH HAD BEEN TRAPPED WILL FINALLY GET SOME MIXING.

MAJOR WINTER STORM SHAPING UP BEGINNING SUNDAY AFTERNOON THROUGH
MONDAY FOR THE WEST. COLD UPPER LOW CENTERED OVER JUNEAU WILL
CONTINUE TO SLIDE SOUTHEAST DEFORMING UPPER LOW OFF THE CALIFORNIA
COAST. THE CALIFORNIA LOW GETS WRAPPED AHEAD OF THE NORTHERN LOWS
CIRCULATION...EJECTING OVER THE GREAT BASIN TONIGHT AND OVER
WESTERN WYOMING SUNDAY AFTERNOON AND NIGHT. QUITE A BIT OF
MOISTURE ASSOCIATED WITH THE CA LOW...SO EXPECT THERE TO BE
SIGNIFICANT SNOWFALL OVER THE FAR WEST. GOOD JET DYNAMICS TO MOVE
IN LATE SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON AND
SUNDAY NIGHT. WILL ALSO HAVE BAROCLINIC LEAF SETTING SUNDAY NIGHT
AS THE NORTHERN LOW APPROACHES. THE BEST DYNAMICS HEAD EAST BY MID
DAY MONDAY...SO WILL HAVE 18 TO 24 HOURS OF MODERATE TO LOCALLY
HEAVY SNOWFALL OVER THE WEST. 10 TO 20 INCHES IN THE MOUNTAINS
WITH 6 PLUS INCHES IN THE VALLEYS SOUNDS GOOD...SO WILL CONTINUE
THE WINTER STORM WATCHES ALREADY IN EFFECT. SOME OF THIS SNOW
COULD MOVE EAST OF THE DIVIDE MONDAY AS A COLD FRONT MOVES ACROSS
THE AREA. BEST DYNAMICS WILL BE ACROSS THE NORTH. VERY WINDY
CONDITIONS WILL CONTINUE SUNDAY AS WELL. EXPECT AREAS OF
SIGNIFICANT BLOWING AND DRIFTING SNOW IN THE WEST...AS WELL AS
EAST OF THE DIVIDE WHERE THE SNOW HASNT CRUSTED OVER.

LONG TERM...TUESDAY THROUGH SATURDAY
EXTENDED FORECAST LOOKS VERY PROGRESSIVE AND UNSETTLED WITH A
SERIES OF RAPIDLY MOVING SHORT WAVE LOW PRESSURE TROUGHS EJECTING
EAST TROUGH A RATHER COMPLEX LONG WAVE TROUGH OVER THE EASTERN PACIFIC
AND WESTERN U.S. SIGNIFICANT SPREAD DEVELOPS IN THE ENSEMBLES AS
EARLY AS TUESDAY AND BECOMES PROGRESSIVELY LARGER OVER THE WESTERN
U.S. WITH OTHER LARGE SPREADS DEVELOPING IN THE GULF OF ALASKA AS
WELL AS OVER THE HUDSON BAY AREA IN CANADA. OVERALL WESTERLY FLOW
SHOULD RESULT BUT THE TIMING OF SHORT WAVE RIDGES AND TROUGHS AND
THEIR IMPACT ON PRECIPITATION/CLEARING PERIODS SEEMS BEYOND THE
ABILITY OF RESOLUTION WITH THE MODELS AT THIS TIME. OVERALL
EXTENDED FORECAST KEEPS PRECIPITATION CHANCES HIGHEST IN THE
WESTERN MOUNTAINS AND LOWEST IN THE LEE OF THE CONTINENTAL DIVIDE.
MODEL TEMPERATURES REMAIN ON THE COOL SIDE BUT THE IMPACT OF CLOUD
COVER...PRECIPITATION AND MIXING DUE TO PERIODS OF STRONG
DOWNSLOPE WINDS WILL LIKELY HAVE A SIGNIFICANT IMPACT ON DAILY
HIGHS AND LOWS AND WILL LIKELY CAUSE A MUCH GREATER DAY TO DAY
CHANGE IN TEMPERATURES THAN IS CURRENTLY DEPICTED IN THE FORECAST
OR IN THE VARIOUS MODEL OUTPUT. FAIR CONFIDENCE WITH HIGH
PROBABILITY OF PRECIPITATION IN THE WEST ON MONDAY WHEN ADVISORY
TO LOW END WARNING SNOW AMOUNTS WILL BE POSSIBLE...THEN THE CONFIDENCE
IN THE EXTENDED FORECAST DECREASES RAPIDLY THROUGH SATURDAY.

&&

.AVIATION...
PACIFIC MOISTURE WILL WORK INTO WESTERN WYOMING EARLY THIS
MORNING...WITH LIGHT SNOW POSSIBLE ACROSS TAF SITES WEST OF THE
DIVIDE.  KJAC WILL HAVE THE BEST SHOT AT GETTING SOME SNOW...WITH
MVFR TO OCCASIONALLY IFR CONDITIONS.  THIS SNOW IS EXPECTED TO TAPER
OFF DURING THE AFTERNOON HOURS.  ALSO...FOG IS EXPECTED...SOME DENSE
IN THE UPPER GREEN RIVER BASIN THIS MORNING...LINGERING THROUGH
16Z...AFFECTING KPNA AND KBPI TAF SITES.  THIS COULD RESULT IN IFR
CONDITIONS.  ACROSS THE REST OF THE REGION THERE WILL BE VFR
CONDITIONS...BUT KCPR AND KCOD WILL HAVE GUSTY SOUTHWEST TO WEST
WINDS WITH PEAK GUSTS NEAR 30 MPH.  MVFR CEILINGS WILL PERSIST
SATURDAY THROUGH AROUND 20Z AT KBPI AND KPNA...WHILE TAF SITES EAST
OF THE DIVIDE WILL HAVE VFR CONDITIONS. SOUTHWEST TO WEST WINDS ARE
EXPECTED TO REMAIN STRONG AT KCPR AND KCOD TODAY WITH A FAIRLY
STRONG PRESSURE GRADIENT WITH HIGH PRESSURE OVER NORTHERN COLORADO
AND LOW PRESSURE IN SOUTH CENTRAL CANADA.

&&

.FIRE WEATHER...
WINDY CONDITIONS WILL CONTINUE IN THE TYPICAL PLACES ACROSS THE
AREA TODAY. THE WINDS WILL INCREASE TONIGHT INTO SUNDAY AS A
STRONG STORM SYSTEM APPROACHES. HIGH WINDS ARE EXPECTED OVER
NATRONA AND SOUTHEAST FREMONT COUNTIES TONIGHT INTO SUNDAY. WINDS
WILL SPREAD INTO MUCH OF THE AREA BY MID DAY SUNDAY. SIGNIFICANT
SNOWFALL WILL MOVE INTO THE WEST BY LATE SUNDAY MORNING CONTINUING
HEAVY AT TIMES THROUGH MONDAY...WITH 10 TO 20 INCHES POSSIBLE IN
THE MOUNTAINS OF THE WEST. THE SNOW COULD SPREAD ACROSS THE NORTH
MONDAY. WINDS WILL CONTINUE THROUGH TUESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR WYZ001-012>015-023>025-027.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
WYZ019-020.

&&

SHORT TERM...TWB
LONG TERM...C.BAKER
AVIATION...WM
FIRE WEATHER...TWB
Hazardous weather outlook, Jan 26, 2:29 PM MST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
229 PM MST SAT JAN 26 2008

WYZ001>020-022>030-271200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
229 PM MST SAT JAN 26 2008

...HIGH WIND WARNING FOR THE GREEN AND RATTLESNAKE MOUNTAINS AND
THE LOWER ELEVATIONS OF NATRONA COUNTY 12 AM SUNDAY THROUGH 6 PM
SUNDAY...

...WINTER STORM WATCH FOR MOST OF WESTERN WYOMING AND THE WIND RIVER
MOUNTAINS 12 PM SUNDAY THROUGH 12 PM MONDAY...

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL BRING STRONG WINDS TONIGHT TO NATRONA AND
SOUTHEAST FREMONT COUNTIES.  SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO
60 MPH ARE POSSIBLE BEGINNING MIDNIGHT TONIGHT AND PERSISTING THROUGH
SUNDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM WILL ALSO BRING THE POSSIBILITY OF SIGNIFICANT SNOWFALL TO
WESTERN WYOMING AND THE WIND RIVER MOUNTAINS SUNDAY AFTERNOON THROUGH
NOON ON MONDAY. SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE POSSIBLE IN
THE LOWER ELEVATIONS AND 12 TO 24 INCHES IN THE MOUNTAINS. ALSO...
VERY WINDY CONDITIONS WILL OCCUR...CAUSING SIGNIFICANT BLOWING AND
DRIFTING SNOW.  STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS
REGARDING THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WINDS IN EXCESS OF 45 MPH. THANK
YOU VERY MUCH.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.